Ask a pharmacist

Warning! Pharmacists’ answers are based on the details provided in each question that has been received. If in doubt, ask a specific question to participating pharmacists or contact your pharmacy.

The questions are displayed as they were originally written.

May 16th 2019
A question for a paper I am working on (from a member of the public).

If a person is given an un-prescribed drug in error,
i) is it correct to refer to it as an overdose just because this happened?
ii) must there be side effects or negative effects for it to be classified as an overdose?

Is there a preferable way of referring to it an overdose... is it called accidentally administering a drug?

This would be in reference to an incident where someone is accidentally given the treatment for an condition when it was thought they were being given the diagnostic test. (Specifically given the treatment for TB instead of the skin test)
Geneviève Duperron Pharmacist owner affiliated with Familiprix

Each case if different, just say each time to call the pharmacist and discuss what to do

The pharmacist is solely responsible for the answer.

To get more details on your specific question,

Geneviève Duperron suggests meeting with your pharmacist.